Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 10, 2021, 5:36 PM EDT for Indian River County, Florida. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Sep 10, 2021, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 50
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 61 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 5:55 PM EDT | TSTM WND GST 39 | Vero Beach Airport, FL | THE ASOS AT VERO BEACH REGIONAL AIRPORT MEASURED A WIND GUST OF 34KT/39MPH FROM THE WEST-NORTHWEST. |
| Sep 10, 6:05 PM EDT | TSTM WND GST 50 | 5 W Vero Beach South, FL | WEATHERFLOW STATION AT FLAMINGO DR N MEASURED A WIND GUST OF 43KT/50MPH FROM THE NORTHWEST. |
| Sep 10, 6:10 PM EDT | HAIL 1 | 3 Sse Gifford, FL | QUARTER SIZED HAIL REPORTED IN VERO BEACH AT US-1 AND 17TH ST VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
129
WWUS82 KMLB 102136
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
536 PM EDT Fri Sep 10 2021
FLZ054-059-102230-
St. Lucie FL-Indian River FL-
536 PM EDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of north central St.
Lucie and southeastern Indian River Counties through 630 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wabasso, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Indian River Shores and Vero
Beach South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2747 8032 2765 8053 2775 8051 2778 8036
2758 8029
TIME...MOT...LOC 2135Z 288DEG 12KT 2771 8048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
FehlingWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 10, 4:26 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 10, 4:26 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 426 PM EDT Fri Sep 10 2021 .DISCUSSION... Current- Tonight.... The east coast sea breeze has formed and is slowly pushing inland. Scattered showers and storms started mid afternoon, mainly across the northern coast. Storm movement was generally to the east around 10 mph. Scattered to numerous showers and storms expected later this afternoon and early evening, with PoPs around 60-70 percent. Cell movement will continue to generally be towards the east around 5-10 mph, but some storms will have erratic motion due to outflow boundaries. Strong to marginally severe storms will be possible with wind gusts in excess of 50 knots and hail up to 1 inch possible. Other storm threats for this afternoon and evening will be frequent lightning, and torrential downpours. Forecast soundings continue to show cold air aloft (500 mb temperatures of -7 to -9 C), with PW values ranging from 1.89-2.03". Overnight lows will be in the low to mid 70s under partly to mostly cloudy skies. Saturday... The mid level trough will slowly move ENE across the Atlantic as the weak frontal boundary continues to be stalled across central Florida. An area of high moisture will remain over the local area, with PW values at around 2". Increased coverage (PoPs 40-50 percent) will continue, with highest coverage starting across the interior in the early afternoon and shifting towards the north and along the coast in the late afternoon and early evening. Winds will be light and variable early in the morning, before becoming easterly around 5-10 mph in the afternoon. Afternoon highs will be in the upper 80 and low 90s under partly cloudy skies. Sun-Mon...High pressure will develop across the Atlantic with the axis reaching into the southeast, north of Florida, bringing easterly/onshore winds through the mid- and long-term periods. Drier air in addition to the easterly wind will bring down rain chances across the area Sunday, only 40%, but moisture begins to return to the Treasure Coast Monday bringing precip chances back up to 60-70%. Storms will be moving westward with activity bouncing back into the area unlikely. Still expecting warm afternoons, with highs in the upper 80s and lower 90s, and lows in the upper-70s along the coast and mid-70s inland. Tues-Fri...(Modified from previous discussion) High pressure axis will remain well north of the local area, maintaining onshore flow through the period, though veering a little more SE Thursday into Friday. Higher moisture will keep PoPs generally 40-60% each day, but easterly steering flow will help keep activity from drifting back towards the east coast later in the afternoon and evening. Towards the end of the period (Thursday timeframe), models suggest a surface wave pushing northward from the tropics well offshore of the local area. Confidence is low on this feature or any increased convective activity being generated by it, but will continue to monitor for future updates. Highs each day in the upper 80s to low 90s, with morning lows in the mid-70s, though upper 70s will be possible along the immediate coast. && .AVIATION... VFR conditions outside of convection. Scattered to numerous showers and lightnings storms this afternoon and early evening. With the front sagging steadily south today, convection will spreading southward to the central and southern aerodromes during the mid to late afternoon (18-23Z). IFR VSBYs with G35KT+ expected beneath precip cores. Overnight, winds will become light and variable with any lingering showers or storms ending around midnight. Winds will then become more northeast around 5-10 KT by mid morning. && .MARINE... Current-Tonight... Ongoing showers and storms across the Atlantic, mainly nearshore Brevard county. Cell movement is generally towards the east coast around 10 KT. Current buoy 41009 observation show seas are 4 ft with east winds around 2 kt. Seas will continue to decrease overnight with seas 3-5 ft in the nearshore waters and seas 4-6 ft in the offshore waters. Saturday... The stalled boundary front will continue to become increasingly diffuse through the time frame. Increased shower and lighting storms chances once again in the afternoon and early evening. Winds becoming onshore at 10-15kts each afternoon. Easterly winds should keep late afternoon and evening convection from drifting back towards the east coast. Seas will be 3-4 ft in the nearshore and 4-5 ft in the offshore waters. Early next week...(Modified from previous version) The ridge axis is expected to remain north of the local area, continuing onshore flow through the period. Shower and storm chances returning to near seasonal norms, with the highest chances across the interior, as winds continue to keep activity from drifting back towards the coast. Winds persisting at around 10-12kts each afternoon, with seas generally 3-4ft on Monday, diminishing to 2-3ft through mid- week. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 87 75 88 / 40 60 20 40 MCO 75 91 76 92 / 40 50 20 40 MLB 75 88 77 88 / 40 50 20 40 VRB 74 89 77 90 / 40 40 20 40 LEE 75 91 76 92 / 30 40 10 40 SFB 73 89 75 90 / 30 50 20 40 ORL 74 89 76 90 / 40 50 20 40 FPR 73 89 75 88 / 40 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Rodriguez/Haley
Hazardous weather outlook, Sep 10, 11:19 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1119 AM EDT Fri Sep 10 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1119 AM EDT Fri Sep 10 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and lightning storms are expected across east central Florida today. Showers and storms should develop farther south from the I-4 corridor to Lake Okeechobee and the Treasure Coast this afternoon. Storm motion will be eastward at 5 to 10 mph, becoming slower and erratic late in the day. A few strong to severe storms will be possible today, with wind gusts in excess of 50 mph, hail to 1 inch in diameter, frequent lightning strikes, and torrential downpours. Move indoors at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Storms will have the potential to produce rainfall totals between 1 and 3 inches of rain in some areas, possibly higher in a couple spots. this would cause temporary flooding of roads and other urban and poorly drained, low lying areas. Never drive through water covered roadways. Turn around, don't drown. .RIP CURRENT IMPACT... Building long period swells from distant Hurricane Larry produce breaking waves up to 5 feet and maintain the High Risk for life- threatening rip currents at area beaches today. Always heed the advice of your local beach patrol. Entering the surf is strongly discouraged again today. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms could produce wind gusts above 35 knots on inland lakes, the Intracoastal and near shore Atlantic waters today. .WIND AND SEA IMPACT... Swells from distant Hurricane Larry will produce seas of 6 feet well offshore the coasts of Volusia and Brevard Counties this morning, before gradually decreasing this afternoon and tonight. Small craft should exercise caution for seas up to 6 feet and hazardous conditions near inlets. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered showers and thunderstorms are expected through the middle of next week, with increasing storm coverage possible Wednesday and Thursday. Strong gusty winds, frequent lightning and torrential downpours will accompany any stronger storms. While seas and surf will slowly subside, a High Risk of dangerous rip currents will continue Saturday, and will be at least Moderate from Sunday onward. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Special weather statement, Sep 10, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
536 PM EDT Fri Sep 10 2021
FLZ054-059-102230-
St. Lucie FL-Indian River FL-
536 PM EDT Fri Sep 10 2021
...A strong thunderstorm will impact portions of north central St.
Lucie and southeastern Indian River Counties through 630 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wabasso, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Indian River Shores and Vero
Beach South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2747 8032 2765 8053 2775 8051 2778 8036
2758 8029
TIME...MOT...LOC 2135Z 288DEG 12KT 2771 8048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FehlingThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:18 PM EDT | Special Marine Warning | MLB | 57 min | |
| Sep 10, 5:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Sep 10, 7:03 PM EDT | Special Marine Warning | MLB | 87 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.